Reply To: Behavior Issues in School

#102567
Blueshrk
Participant

First of all, you are not alone. Your story sounds a lot like ours. My son is now 6 and in the first grade. He also has had an IEP for the past three years.We are on our third medication and did try guanfacine which is similar to Clonidine. As others have said it can make your child tired and with both of mine very emotional and sad. My younger son has now been on Strattera for a few weeks and is doing much better. The older one (12 year old) is going to start Strattera today.I hope that your school is working with some sort of a reward system and consequence system that is always immediate, not postponed. We recently moved from California to Texas and while in kindergarten my son was at the principal’s office regularly, here they choose to suspend him. He has been suspended multiple times this year but that is not an immediate consequence. He doesn’t like school so it’s also not a deterrent. He has now been assigned a one-on-one for the majority of the school day. This allows him to be in the classroom, which he prefers to a separate room without peers. Between the medication change and the one-on-one he has improved tremendously, not to say we don’t still have to deal with tantrums but they are fewer and less severe. Well, I just wanted to let you know that you are not alone and offer what has worked for us. Good luck!